On generalized one-step derivative-free iterative family for evaluating multiple roots

Document Type : Research Article


1 Department of Mathematics, Guru Nanak Dev University, 143005, Amritsar, India.

2 Instituto de Matemàtica Multidisciplinar, Universitat Politècnica de València, 46022, Valencia, Spain.


In this study, we propose a family of iterative procedures with no deriva-tives for calculating multiple roots of one-variable nonlinear equations. We also present an iterative technique to approximate the multiplicity of the roots. The new class is optimal since it fits the Kung–Traub hypothesis and has second-order convergence. Derivative-free methods for calculating mul-tiple roots are rarely found in literature, especially in the case of one-step methods, which are the simplest ones in terms of their structure. Moreover, this new family contains almost all the existing single-step derivative-free iterative schemes as its special cases, with an additional degree of freedom. Several results are used to confirm its theoretical order of convergence. Through the complex discrete dynamics analysis, the stability of the sug-gested class is illustrated, and the most stable methods are found. Several test problems are included to check the performance of the proposed meth-ods, whether the multiplicity of the roots is estimated or known, comparing the numerical results with those obtained by other methods.


Main Subjects

[1] Beardon, A.F. Iteration of rational functions: Complex analytic dynam-ical systems, Springer Science & Business Media, 132, 2000.
[2] Blanchard, P. The dynamics of Newton’s method, Proc. Symposia Appl. Math. 49 (1994), 139–154.
[3] Chicharro, F.I., Cordero, A. and Torregrosa, J.R. Drawing dynamical and parameters planes of iterative families and methods, Sci. World J. 2013 (2013), Article ID 780153, 11 pages.
[4] Chicharro, F.I., Cordero, A., Gutiérrez, J.M. and Torregrosa, J.R. Com-plex dynamics of derivative-free methods for nonlinear equations, Appl. Math. Comput. 219(12) (2013), 7023–7035.
[5] Cordero, A., Neta, B. and Torregrosa, J.R. Reasons for stability in the construction of derivative-free multistep iterative methods, Math. Meth. Appl. Sci. (2023), 1–16.
[6] Hansen, E. and Patrick, M. A family of root finding methods, Numer. Math. 27 (1977), 257–269.
[7] Kansal, M., Kanwar, V. and Bhatia, S. On some optimal multiple root-finding methods and their dynamics, Appl. Math. 10 (2015), 349–367.
[8] Kansal, M., Alshomrani, A.S., Bhalla, S., Behl, R. and Salimi, M. One parameter optimal derivative-free family to find the multiple roots of algebraic nonlinear equations, Mathematics, 7 (2019), 655.
[9] Kumar, D., Sharma, J.R. and Argyros, I.K. Optimal one-point iterative function free from derivatives for multiple roots, Mathematics, 8 (2020), 709.
[10] Kung, H.T. and Traub, J.F. Optimal order of one-point and multipoint iteration, Assoc. Comput. Mach. 21 (1974), 643–651.
[11] Li, S.G., Cheng, L.Z. and Neta, B. Some fourth-order nonlinear solvers with closed formulae for multiple roots, Comput. Math. Appl. 59 (2010), 126–135.
[12] McNamee, J.M. A Comparison of methods for accelerating conver-gence of Newton’s method for multiple polynomial roots, ACM SIGNUM Newsletter, (1998), 17–22.
[13] Neta, B. New third order nonlinear solvers for multiple roots, Appl. Math. Comput. 202 (2008), 162–170.
[14] Ostrowski, A.M. Solutions of equations and systems of equations, Aca-demic Press, 1966.
[15] Schröder, E. Über unendlich viele Algorithmen zur Auflösung der Gle-ichungen, Math. Ann. 2 (1870), 317–365.
[16] Sharifi, M., Babajee, D.K.R. and Soleymani, F. Finding the solution of nonlinear equations by a class of optimal methods, Comput. Math. Appl. 63 (2012), 764–774.
[17] Sharma, J.R. and Sharma, R.A. Modified Jarratt method for computing multiple roots, Appl. Math. Comput. 217 (2010), 878–881.
[18] Soleymani, F., Babajee, D.K.R. and Lotfi, T. On a numerical technique for finding multiple zeros and its dynamics, J. Egypt. Math. Soc. 21 (2013), 346–353.
[19] Traub, J.F. Iterative methods for the solution of equations, Prentice-Hall Series in Automatic Computation, Englewood Cliffs, NJ, USA, 1964.
[20] Weerakoon, S. and Fernando, T.G.I. A variant of Newton’s method with accelerated third-order convergence, Appl. Math. Lett. 13 (2000), 87–93.
[21] Yun, B.I. A non-iterative method for solving non-linear equations, Appl. Math. Comput. 198 (2008), 691–699.
[22] Zhou, X., Chen, X. and Song, Y. Constructing higher-order methods for obtaining the multiple roots of nonlinear equations, J. Comput. Appl. Math. 235 (2011), 4199–4206.